MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT
Catalog Number 1810MS
Medical Device Problem Codes Break (1069); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a biopsy procedure, a plastic allegedly comes out from the inside of the product.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 08/2026).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: two electronic photo was provided and reviewed.Both photo shows that, a plastic like material which was shown.Based on the photo review, the reported foreign material cannot be confirmed.Received one mission disposable core biopsy instrument, one compatible coaxial needle, two needle protectors, and one gauze pad.Product packaging and label were returned, and product information was verified with tw.During visual evaluation, one protective tubing appeared to be missing a portion of plastic material in the center.A gauze pad was received containing what appeared to be a piece of plastic in the center.No other anomalies were noted.On functional testing, the plastic fragment was examined under the microscope under 30x magnification.The fragment is consistent with the shape of missing material from the needle tip protector.One end of the plastic fragment has some twisted material that is consistent with twisted plastic material on the inside of the needle tip protector adjacent to the missing portion.The other end of the fragment tapers down to a point which is also consistent with another end of the missing portion of the needle tip protector.The needle tip protector was cut, and the plastic fragment almost exactly aligns within the missing portion of the needle tip protector.Exact fit could not be obtained due to the twisting of the plastic both on the fragment and inside of the needle tip protector.Therefore, the investigation is unconfirmed for the reported device contamination with chemical or other material as it is apparent that the piece reported is from the needle protector.Also, the investigation is identified and confirmed for the break as the cause will remain unknown.A definitive root cause for the reported device contamination with chemical or other material and identified break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (device, method).H11: d4 (unique identifier (udi) #), h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MISSION NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20075251
Report Number2020394-2024-01302
Device Sequence Number14211921
Product Code KNW
UDI-Device Identifier00801741096983
UDI-Public(01)00801741096983(11)231118(17)260828(10)0001532313
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue Number1810MS
Device Lot Number0001532313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown